MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 3600 IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 3600 IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER
Model Number 6802783
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report false non-reactive patient sample results were obtained when a single patient sample that was tested using vitros anti-hcv (ahcv) lot 5320 on a vitros 3600 immunodiagnostic system.The patient was known to be infected with hepatitis c, therefore the vitros ahcv results are false non-reactive results.Patient 1, vitros ahcv results of 0.74 and 0.65 s/c (non-reactive) versus the expected result of reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reactive vitros ahcv results for patient 1 were not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 601630.
 
Additional Manufacturer Narrative
The investigation determined that false non-reactive patient sample results were obtained when a single patient sample was tested using vitros anti-hcv (ahcv) lot 5320 on a vitros 3600 immunodiagnostic system.The patient was known to be infected with hepatitis c, therefore the vitros ahcv results are false non-reactive results.The most likely cause of the event is an instrument related issue.High sd values were observed for the final well wash subsystem of the vitros 3600 immunodiagnostic system prior to service actions and an ortho field engineer (fe) replaced the final well wash motor, two filters and sr probes.Following ortho fe actions, a within-run diagnostic precision testing indicated acceptable instrument performance and an acceptable vitros ahcv result of 2.15 s/c (reactive) was obtained from the same sample for the patient.

Brand Name
VITROS 3600 IMMUNODIAGNOSTIC SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16822744
Report Number0001319681-2023-00027
Device Sequence Number15168200
Product Code JJE
UDI-Device Identifier10758750002979
UDI-Public10758750002979
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6802783
Device Catalogue Number6802783
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown